Alert archive / West Virginia / Wind Advisories in 2025

Wind Advisory 8, NWS Charleston, WV

April 14, 2025Pocahontas County, Randolph County, West Virginia

NWS Charleston, WV issued this wind advisory at Apr 14, 2025, 2:55 AM EDT for Pocahontas County, Randolph County, West Virginia. It took effect at Apr 15, 2025, 10:00 AM EDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2025, 2:55 AM EDT (06:55 UTC)
In effect from
Apr 15, 2025, 10:00 AM EDT
Expired
Apr 16, 2025, 2:00 PM EDT
In force
28 hr
Issued by
NWS Charleston, WV

Counties Pocahontas County, WV, Randolph County, WV

The radar

The Charleston,WV radar (KRLX), 157 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 6.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2025-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2025-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2427 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

153 
WWUS71 KRLX 140655
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
255 AM EDT Mon Apr 14 2025

WVZ523-526-141500-
/O.NEW.KRLX.WI.Y.0008.250415T1400Z-250416T1800Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
255 AM EDT Mon Apr 14 2025

...WIND ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 2 PM EDT 
WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 10 AM Tuesday to 2 PM EDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our Facebook and Twitter pages.

&&

$$

TRM
8 follow-up statements
254 
WWUS71 KRLX 141357
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
957 AM EDT Mon Apr 14 2025

WVZ523-526-150000-
/O.CON.KRLX.WI.Y.0008.250415T1400Z-250416T1800Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Harman and Snowshoe
957 AM EDT Mon Apr 14 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 2 PM EDT 
WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 10 AM Tuesday to 2 PM EDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our Facebook and Twitter pages.

&&

$$

ARJ
626 
WWUS71 KRLX 142325
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
725 PM EDT Mon Apr 14 2025

WVZ523-526-150730-
/O.CON.KRLX.WI.Y.0008.250415T1400Z-250416T1800Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
725 PM EDT Mon Apr 14 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 2 PM EDT 
WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 10 AM Tuesday to 2 PM EDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our Facebook and Twitter pages.

&&

$$

MEK
674 
WWUS71 KRLX 150707
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
307 AM EDT Tue Apr 15 2025

WVZ523-526-151515-
/O.CON.KRLX.WI.Y.0008.250415T1400Z-250416T1800Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
307 AM EDT Tue Apr 15 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 2 PM 
EDT WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 10 AM this morning to 2 PM EDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our Facebook and Twitter pages.

&&

$$

JLB
717 
WWUS71 KRLX 151509
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1109 AM EDT Tue Apr 15 2025

WVZ523-526-160200-
/O.CON.KRLX.WI.Y.0008.000000T0000Z-250416T1800Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
1109 AM EDT Tue Apr 15 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
2 PM EDT WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 10 AM this morning to 2 PM EDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Secure outdoor objects.

Additional information can be found at
https://www.weather.gov/rlx as well as on our Facebook and
Twitter pages.

&&

$$
036 
WWUS71 KRLX 152347
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
747 PM EDT Tue Apr 15 2025

WVZ523-526-160800-
/O.CON.KRLX.WI.Y.0008.000000T0000Z-250416T1800Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
747 PM EDT Tue Apr 15 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT WEDNESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 2 PM EDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our Facebook and Twitter pages.

&&

$$

MEK
448 
WWUS71 KRLX 160640
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
240 AM EDT Wed Apr 16 2025

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>027-
029-161445-
/O.NEW.KRLX.FR.Y.0002.250417T0400Z-250417T1300Z/
Greenup-Carter-Boyd-Lawrence-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Gilmer-
Including the cities of Parkersburg, Athens, Somerset, Elizabeth,
Olive Hill, Spencer, Hamlin, Ripley, Paden City, Grantsville,
Logan, Ashland, Marietta, Belmont, Hamden, Sistersville,
Chapmanville, St. Marys, Raceland, Russell, Kenova, Teays Valley,
Lake Vesuvius, West Union, Madison, Gallipolis, Vienna,
Charleston, Ceredo, Yatesville Lake State Park, Clay,
Cannonsburg, New Lexington, Crooksville, Louisa, Stockport,
Pennsboro, Ravenswood, South Charleston, Wellston, Oak Hill,
Saint Albans, Grayson Lake State Park, Grayson, McArthur,
Jackson, Flatwoods, Alum Creek, Harrisville, Point Pleasant,
Hurricane, Belpre, Middlebourne, Carter Caves State Park,
Pomeroy, Williamson, Man, McConnelsville, New Haven, Wayne,
Harts, Glenville, Ironton, Huntington, and South Point
240 AM EDT Wed Apr 16 2025

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT 
THURSDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Portions of northeast Kentucky, southeast Ohio, and 
  central, northern, southern, and western West Virginia.

* WHEN...From midnight tonight to 9 AM EDT Thursday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information can be found at https://www.weather.gov/rlx 
as well as on our Facebook and Twitter pages.

&&

$$

WVZ523-526-161445-
/O.CON.KRLX.WI.Y.0008.000000T0000Z-250416T1800Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Harman and Snowshoe
240 AM EDT Wed Apr 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

* WHAT...Northwest winds 15 to 30 mph with gusts up to 50 mph.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our Facebook and Twitter pages.

&&

$$

JLB
188 
WWUS71 KRLX 161408
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1008 AM EDT Wed Apr 16 2025

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>027-
029-162215-
/O.CON.KRLX.FR.Y.0002.250417T0400Z-250417T1300Z/
Greenup-Carter-Boyd-Lawrence-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Gilmer-
Including the cities of Clay, Marietta, Wayne, Somerset, South
Point, Chapmanville, Yatesville Lake State Park, Jackson, Athens,
Harrisville, Logan, Sistersville, Ashland, Huntington, Point
Pleasant, Pennsboro, Kenova, Paden City, Ravenswood, Louisa,
Williamson, Stockport, Elizabeth, Grayson, Carter Caves State
Park, Hamden, Olive Hill, McArthur, Raceland, Ceredo, Madison,
Crooksville, Ripley, Parkersburg, Belpre, St. Marys,
Middlebourne, Vienna, Cannonsburg, New Lexington, Harts, New
Haven, Spencer, Lake Vesuvius, Russell, McConnelsville,
Charleston, South Charleston, Man, Wellston, Hamlin, Flatwoods,
Grantsville, Alum Creek, Ironton, Belmont, Glenville, Gallipolis,
Hurricane, West Union, Oak Hill, Grayson Lake State Park,
Pomeroy, Saint Albans, and Teays Valley
1008 AM EDT Wed Apr 16 2025

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM 
EDT THURSDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Portions of northeast Kentucky, southeast Ohio, and 
  central, northern, southern, and western West Virginia.

* WHEN...From midnight tonight to 9 AM EDT Thursday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information can be found at https://www.weather.gov/rlx 
as well as on our Facebook and Twitter pages.

&&

$$

WVZ523-526-161800-
/O.CON.KRLX.WI.Y.0008.000000T0000Z-250416T1800Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
1008 AM EDT Wed Apr 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our Facebook and Twitter pages.

&&

$$
784 
WWUS71 KRLX 161733
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
133 PM EDT Wed Apr 16 2025

WVZ523-526-161845-
/O.EXP.KRLX.WI.Y.0008.000000T0000Z-250416T1800Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
133 PM EDT Wed Apr 16 2025

...WIND ADVISORY WILL EXPIRE AT 2 PM EDT THIS AFTERNOON...

Breezy conditions will continue through sunset, but wind speeds will 
remain below advisory levels. Therefore, the wind advisory will 
expire at 2 PM.

$$

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>027-
029-170145-
/O.CON.KRLX.FR.Y.0002.250417T0400Z-250417T1300Z/
Greenup-Carter-Boyd-Lawrence-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Gilmer-
Including the cities of Clay, Marietta, Wayne, Somerset, South
Point, Chapmanville, Yatesville Lake State Park, Jackson, Athens,
Harrisville, Logan, Sistersville, Ashland, Huntington, Point
Pleasant, Pennsboro, Kenova, Paden City, Ravenswood, Louisa,
Williamson, Stockport, Elizabeth, Grayson, Carter Caves State
Park, Hamden, Olive Hill, McArthur, Raceland, Ceredo, Madison,
Crooksville, Ripley, Parkersburg, Belpre, St. Marys,
Middlebourne, Vienna, Cannonsburg, New Lexington, Harts, New
Haven, Spencer, Lake Vesuvius, Russell, McConnelsville,
Charleston, South Charleston, Man, Wellston, Hamlin, Flatwoods,
Grantsville, Alum Creek, Ironton, Belmont, Glenville, Gallipolis,
Hurricane, West Union, Oak Hill, Grayson Lake State Park,
Pomeroy, Saint Albans, and Teays Valley
133 PM EDT Wed Apr 16 2025

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM 
EDT THURSDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Portions of northeast Kentucky, southeast Ohio, and 
  central, northern, southern, and western West Virginia.

* WHEN...From midnight tonight to 9 AM EDT Thursday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information can be found at https://www.weather.gov/rlx 
as well as on our Facebook and Twitter pages.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Apr 14, 1:30 AM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Apr 14, 1:30 AM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
130 AM EDT Mon Apr 14 2025

.SYNOPSIS...
Strong warming today ahead of a cold front this evening, with
the potential for severe storms. Chilly Tuesday/Wednesday, warm-
up thereafter.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 130 PM Monday...

We are in a slight risk today for much of the area as a short
wave trough supports a digging low pressure system traversing
across the Great Lakes today into Tuesday. This feature will
drag a cold front through the area which will be the main
weather maker for this mid afternoon. However, before that a
warm frontal boundary will lift through providing chance of
shower activity through the morning, but will mainly be
confined to the northern half of the area, although one cannot
rule out a few showers to the south.

Looking at Hi-res models the most active of the bunch are the
HRRR and NAM 4K NEST who both bring in a broken line across NE
KY, SW VA and southern WV. They both also have intense activity
in the NE mountains across the Clarksburg and ELkins areas.
This makes sense since the most unstable area with CAPE values
exceeding 1500 J/kg across the southern areas and Coal Fields
where that broken line is forecast. Also, there are pockets of
around 1000 J/kg of CAPE near the NE mountains as well as high
helicity and a few VORT maxes which will support some severe
potential and tornado potential. Bulk shear 0-6Km is impressive
with up to 70KT. This might be too much shear to keep discrete
cells going which will just tear them apart and will be short
lived. However, that line that is forecast may have the momentum
to keep going even with too much shear, but will be moving
fast, therefore hydro issues, unless storm are repetitive, will
likely not be an real big issue.

Its a good thing that storm motion is fast enough to get any
activity out of the area quickly since long skinny CAPE profiles
on soundings along with high PWATS of around 1.4 inches
sufficient moisture in the upper levels and decent mid-level
lapse rates will all suggest hydro issues, but as mentioned
before, the pace of these storms will likely be too fast to
present much of an hydro issue. However, they should be able to
promote heavy downpours, especially with adequate DCAPE values,
which could lead to localized water issues if hit repeated, but
the activity seems to exit quickly according to Hi-res models
where about in 6 hours the activity is forecast to exit toward
the mountains by the mid to late evening.

Even though the front will exit in a timely manner, the activity
will not be done as far as PoPs and chances for shower activity
as wrap around flow from the parent low pressure system brings
in more rain showers through the night. The chances of any more
thunderstorm activity will be fairly low so left mention out of
the forecast. Even with all the saturated columns and high
PWATs, QPF values are not that high with generally less than a
half an inch for much of the area and slightly higher amounts in
the NE mountains.

Synoptic winds will be on the rise throughout the day and the
main hazard will be damaging wind with severe criteria winds at
almost the 850mb level supported by a low level jet. We cannot
rule out hail with with instability and shear to maintain the
updraft strength down by where the line is forecast where bulk
shear is slightly less (55KT) to where they would likely not be
sheared apart. We also cannot rule out tornadic activity since
the environment could support a few, although LCL heights are a
bit high, but all other parameters are present in the forecast
soundings.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
As of 300 PM Sunday...

The aforementioned cold front in the near term discussion will
be in the process of crossing the CWA late Monday evening, with
a lingering potential for strong to severe thunderstorms as it
does so, main threat being damaging wind, although hail and an
isolated tornado does remain possible. Locally heavy rain could
also occur, perhaps resulting in an isolated water issue or two
given any training of storms.

Following the front, much cooler temperatures will quickly
overspread the area on Monday night, with temperatures during
the day on Tuesday forecast to be nearly 20 degrees cooler than
that of Monday. Highs on Tuesday will remain in the 50s across
the lowlands, with 40s across the mountains. Additionally, the
chance for showers will linger on Tuesday, particularly in/near
the northern mountains, with even snow showers possible across
the highest of elevations. Shower activity will linger Tuesday
night across the northern mountains, while most other locations
quickly dry out. A light coating of snow (< 1") is possible
Tuesday night at elevations 3kft and above. Clearing skies
across the lowlands could result in the potential for some
patchy frost Wednesday morning, but given some light boundary
layer flow, confidence is medium at best at this time.

Breezy to gusty conditions can be expected Tuesday into
Wednesday, especially in the mountains, where wind gusts of
35-45 mph will occur at times, if not higher. Wind gusts of 30
to 40 mph are currently progged for the lowlands on Tuesday
afternoon/evening.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 300 PM Sunday...

Traversing high pressure will bring dry weather to the area on
Wednesday/Thursday. Wednesday will remain on the chilly side,
with high temperatures staying in the 50s across the lowlands,
with 40s in the mountains. This leads to a cold Wednesday night,
with frost likely occurring in many areas amid mostly clear
skies and calm or light flow.

Temperatures will warm to near normal on Thursday, then well
above normal on Friday as the next disturbance approaches the
region and a warm front lifts north of the area with the
potential for isolated showers/storms as it does so. A better
chance for rain arrives late Friday night into Saturday when an
associated cold front is progged to gradually cross the region,
bringing the potential for scattered showers and isolated
thunderstorms.

&&

.AVIATION /05Z MONDAY THROUGH FRIDAY/...
As of 120 AM Monday...

VFR conditions with some llws potential at a few sites (this
morning (CRW/HTS/EKN) will give way to a warm front lifting
through this morning providing a chance for a shower or two but
this would be light in nature and should not pose any
restrictions if a site gets hit. The attention turns to a cold
frontal passage this late afternoon into the evening with th
potential for severe thunderstorms. Just about every site
should see some sort of activity with VIS restrictions under
showers that could be MVFR/IFR at times. Winds will also pick up
by afternoon out of the southwest then west as the front slips
through gusting up to 25kts with the potential for severe wind
gusts if a site takes a direct hit. CIGs will get down to MVFR
as the front drifts through rather fast exiting by this evening.
MVFR CIGs will then likely lift to VFR but some sites may hang
on to them such as the eastern sites, excluding BKW.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY...

FORECAST CONFIDENCE: Medium to high.

ALTERNATE SCENARIOS: Precipitation timing and onset of sub-VFR
ceilings may vary from the forecast. Gusty winds will fluctuate
today.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                             MON 04/14/25
UTC 1HRLY       03   04   05   06   07   08   09   10   11   12   13   14
EDT 1HRLY       23   00   01   02   03   04   05   06   07   08   09   10
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M

AFTER 06Z TUESDAY...
IFR possible in low stratus in and near the mountains tonight
into Tuesday morning. IFR also possible in the mountains with
snow showers Tuesday evening into Wednesday morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...TRM/JZ
NEAR TERM...JZ
SHORT TERM...GW
LONG TERM...GW
AVIATION...JZ
Hazardous weather outlook, Apr 13, 10:03 AM EDT, 16 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
1003 AM EDT Sun Apr 13 2025

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>522-524-525-141415-
Greenup-Carter-Boyd-Lawrence-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Southeast Pocahontas-
Northwest Randolph-
1003 AM EDT Sun Apr 13 2025

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a risk for severe thunderstorms Monday afternoon and
evening. The primary threat will be damaging wind gusts, but a
tornado or two cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ523-526-141415-
Northwest Pocahontas-Southeast Randolph-
1003 AM EDT Sun Apr 13 2025

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a risk for severe thunderstorms Monday afternoon and
evening. The primary threat will be damaging wind gusts, but a
tornado or two cannot be ruled out.

Strong winds are possible Tuesday into Wednesday, with gusts of
40 to 45 mph.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 4:44 PM EDTSevere Thunderstorm WarningRLXCabell, Mason46 min
Apr 14, 5:13 PM EDTSevere Thunderstorm Warning Considerable damage threatRLXCabell, Clay, Jackson, Kanawha, Mason, Putnam and 1 more62 min
Apr 14, 5:16 PM EDTSevere Thunderstorm WarningRLXMason44 min
Apr 14, 5:31 PM EDTTornado WarningRLXClay, Fayette, Kanawha, Putnam29 min
Apr 14, 5:40 PM EDTSevere Thunderstorm WarningRLXCalhoun, Jackson, Mason, Roane, Wirt, Wood65 min
Apr 14, 5:52 PM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Mason, Putnam, Roane53 min
Apr 14, 5:56 PM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Mason, Putnam, Roane49 min
Apr 14, 6:01 PM EDTSevere Thunderstorm Warning Considerable damage threatRLXClay, Fayette, Kanawha, Nicholas, Webster59 min
Apr 14, 6:15 PM EDTSevere Thunderstorm WarningRLXClay, Jackson, Kanawha, Putnam, Roane45 min
Apr 14, 6:40 PM EDTSevere Thunderstorm WarningRLXCabell, Mason, Putnam35 min
Apr 14, 6:42 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Gilmer, Lewis, Nicholas and 3 more48 min
Apr 14, 6:50 PM EDTSevere Thunderstorm Warning Considerable damage threatRLXClay, Fayette, Kanawha, Nicholas, Webster40 min
Apr 14, 6:53 PM EDTSevere Thunderstorm Warning Considerable damage threatRLXPocahontas, Webster26 min
Apr 14, 6:55 PM EDTSevere Thunderstorm WarningRLXCabell, Jackson, Kanawha, Mason, Putnam, Roane50 min
Apr 14, 7:20 PM EDTSevere Thunderstorm WarningRLXNicholas, Pocahontas, Randolph, Upshur, Webster40 min
Apr 14, 7:31 PM EDTSevere Thunderstorm WarningRLXCabell, Jackson, Kanawha, Mason, Putnam29 min
Apr 14, 7:42 PM EDTSevere Thunderstorm WarningRLXKanawha, Lincoln, Putnam18 min
Apr 14, 7:44 PM EDTSevere Thunderstorm WarningRLXClay, Fayette, Kanawha, Nicholas, Webster31 min

Nearby

Wind Advisories in West Virginia, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.